Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from diabetics, labyrinths. Taking omnacortil, increase in sugar level. Recommendations?

hi doctor , my father is diabetic from last 20 yrs , nw he is suffering from labyrinthus from last 10 days and under medication, the medicine name is omnacortil but with this medicine random sugar is coming out to b 388 , which is very high, he never had this much high...........please advise and any precautions to b followed.......
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Steroids have also been called "glucocorticoids" because of their effects on glucose metabolism.Increases in blood glucose are common among people taking any  steroids. 
 Steroids cause the liver to release too much glucose and cause the body to develop insulin-resistance, resulting in high blood sugar levels. 

People with diabetes receiving steroid treatment should be informed that their blood glucose will increase while they are on the steroid. Doctors should help patients determine what adjustments are needed to keep blood glucose levels within the target range.
Treatment with faster acting diabetic medication like insulin or some other sulfonylurea 
can  be prescribed or increased in dose,if already taking,and it should be able to help you.
Since steroid treatments are generally prescribed for a short duration and so nothing much should be worried.Blood glucose levels tend to return to pre treatment levels within few days of stoppage of steroids.
You can discuss about this with your doctor.
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
Omnacortil is a steroid and should be given under strict observation of your doctor.
It may affect blood sugar as well.
Have you mentioned about diabetes to the doctor who prescribed omnacortil ?and if so then is is a must for Labyrinthitis and continue but change the dose for diabetes medicine after consulting your doctor.
While taking Omnacortil take care of not having any other infection.
Ok and bye.
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor